MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501480
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 57-year-old caucasian female patient underwent a primary breast augmentation surgery with a 475cc mentor smooth round spectrum saline breast implant.Post-operatively, the patient experienced a deflation on the left side, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with a 460cc mentor smooth round high profile saline breast implant on (b)(6) 2022.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 02, 2022, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of shell abrasion on the posterior view and a tear was found within it, measuring approximately 0.1 cm.Additionally, eight (8) tears were found, four (4) on the anterior view and four (4) on the posterior view, measuring between 0.5 cm - 0.2 cm.A microscopic examination was performed on the edges of the eight (8) ruptures, and parallel striations were found in the whole area of all tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The evaluation determined that the cause of the tear within the shell abrasion is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the continuous and sustained stresses on the device.Based on the information currently available, a microscopic examination of the eight (8) ruptures indicates that the implant could have been damaged during or after implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15709260
Report Number1645337-2022-13168
Device Sequence Number6508697
Product Code FWM
UDI-Device Identifier00081317002024
UDI-Public00081317002024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2004
Device Model Number3501480
Device Catalogue Number3501480
Device Lot Number213328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite